lower right side on off for a week

by Yvonne
(owen sound)

I had an ablation and mirena put in three weeks ago, since then I have had severe pain and discharge. My doctor gave me something for the pain but hasn't done any good. I'm thirty five and have no gallbladder or appendix.





Dear Yvonne,

It is not uncommon to have lower abdominal pain and bleeding for a few days after the insertion of a Mirena® intrauterine system (IUS).

In some cases, the bleeding may last for weeks and months before it settles (average of three months), but NOT abdominal pain for that long.

You mentioned that you had your intrauterine contraceptive device fitted 3 weeks ago. You are having a "discharge", rather than bleeding. Should your pain continues up to this time, with associated discharge, I will strongly recommend that you go back to see your doctor, or the clinic where the Mirena was fitted. There is a small chance of pelvic infection within the first three weeks of insertion of the "coil", and symptoms of infections could include lower abdominal pain and abnormal discharge.

Another problem that will need excluding if you continue to have abdominal pain long after insertion of a Mirena IUS is perforation of the womb.

Please see your healthcare provider for a review.

Yvonne, we would be most grateful if you could please find the time to come back here and update us on how things went, what is found to be the problem and what was done eventually.

Thank you so much for using our services and please do not hesitate to contact us again, should you require further help.

The Abdopain Team.


Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Right Side Abdominal Pain.

Related: 










Ledger Wallet protects your bitcoins